Can one or more of these drugs be causing my rash? It's all over my body in patches. Nothing helps except steroids, which cause another whole set of problems. The itching drives me crazy day and night. Can I safely eliminate each drug for a week or two without any danger? I am seeing two different dermotologists, neither of whom has any idea as to the cause.
26 Jul 2010
Cozaar Side Effects to Report
Some side effects with Cozaar are potentially serious and should be reported immediately to your Doctor/dermatologist.
Unexplained skin rash
Side Effects of Atenolol to Report to your doctor/dermatologist
Signs of an allergic reaction, including unexplained rash, hives, itching, unexplained swelling, wheezing, or difficulty breathing or swallowing.
Common Side Effects of Vytorin
Other Side Effects of Plavix
Serious skin or allergic reactions
So as oyu can see they all have the same side effects. Contact your dermatologists.
One final thing I will do is an interaction checker of the meds..Ok
Interactions between your selected drugs
No results found - however, this does not necessarily mean no interactions exist. ALWAYS consult with your doctor or pharmacist.
Other drugs that your selected drugs interact with
* atenolol interacts with more than 300 other drugs.
* Cozaar (losartan) interacts with more than 200 other drugs.
* Plavix (clopidogrel) interacts with more than 100 other drugs.
* Vytorin (ezetimibe/simvastatin) interacts with more than 100 other drugs.
Interactions between your selected drugs and food
simvastatin ↔ food
Applies to: Vytorin (ezetimibe/simvastatin)
GENERALLY AVOID: In small studies, the consumption of large amounts of grapefruit juice was associated with significantly increased plasma concentrations of lovastatin and simvastatin and their active acid metabolites. Similar results but to a lesser degree were reported for atorvastatin. The proposed mechanism is inhibition of CYP450 3A4-mediated first-pass metabolism in the gut wall by certain compounds present in grapefruits. Increased risk of musculoskeletal toxicity (myopathy with grossly elevated creatine kinase and rhabdomyolysis with or without acute renal failure secondary to myoglobinuria) has been associated with high levels of HMG-CoA reductase inhibitory activity in plasma.
ADJUST DOSING INTERVAL: Fibers such as oat bran and pectin may diminish the pharmacologic effects of HMG-CoA reductase inhibitors by interfering with their absorption from the gastrointestinal tract.
MANAGEMENT: Patients receiving therapy with atorvastatin, lovastatin, simvastatin, or red yeast rice (which contains lovastatin) should be advised to avoid the regular consumption of large amounts of grapefruits and grapefruit juice (the manufacturers of simvastatin and lovastatin advise against ingestion of greater than 1 quart per day). Pravastatin and fluvastatin are metabolized by other enzymes and may be preferable alternatives in some individuals. Patients should be advised to immediately notify their physician if they experience unexplained muscle pain, tenderness, or weakness. In addition, they should either refrain from the use of oat bran and pectin or, if concurrent use cannot be avoided, to separate the administration times by at least 2 to 4 hours.
losartan ↔ food
Applies to: Cozaar (losartan)
GENERALLY AVOID: Moderate-to-high dietary intake of potassium, especially salt substitutes, may increase the risk of hyperkalemia in some patients who are using angiotensin II receptor blockers (ARBs). ARBs can promote hyperkalemia through inhibition of angiotensin II-induced aldosterone secretion. Patients with diabetes, heart failure, dehydration, or renal insufficiency have a greater risk of developing hyperkalemia.
MANAGEMENT: Patients should receive dietary counseling and be advised to not use potassium-containing salt substitutes or over-the-counter potassium supplements without consulting their physician. If salt substitutes are used concurrently, regular monitoring of serum potassium levels is recommended. Patients should also be advised to seek medical attention if they experience symptoms of hyperkalemia such as weakness, irregular heartbeat, confusion, tingling of the extremities, or feelings of heaviness in the legs.
MONITOR: Grapefruit juice may modestly decrease and delay the conversion of losartan to its active metabolite, E3174. The proposed mechanism is inhibition of CYP450 3A4-mediated first-pass metabolism in the gut wall by certain compounds present in grapefruits. The clinical significance is unknown. Moreover, pharmacokinetic alterations associated with interactions involving grapefruit juice are often subject to a high degree of interpatient variability.
MANAGEMENT: Patients who regularly consume grapefruits and grapefruit juice should be monitored for altered efficacy of losartan. Grapefruits and grapefruit juice should be avoided if an interaction is suspected. Orange juice is not expected to interact.
atenolol ↔ food
Applies to: atenolol
GENERALLY AVOID: Orange juice may moderately reduce the bioavailability of atenolol by interfering with its absorption from the gastrointestinal tract. In a pharmacokinetic study, subjects ingested 200 mL orange juice 3 times daily for 3 days and twice daily on the fourth day, and took 50 mg atenolol with 200 mL orange juice on day 3. The average peak plasma concentration (Cmax) of atenolol fell by 49% and the area under the concentration-time curve (AUC) fell by 40% in comparison to subjects who drank only water. In addition, the presence of food may reduce the bioavailability of atenolol by 20%. The clinical significance is unknown.
MANAGEMENT: Patients treated orally with atenolol should be advised to take atenolol at the same time each day and to avoid consumption of large amounts of orange juice to prevent any undue fluctuations in serum drug levels. Monitoring for altered efficacy of atenolol may be advisable.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking Imodium for over one week and I have red skin on various parts of my body that is very itchy. I thought it was from allergy to ...
1 answer • 16 Mar 2011
I have been on Victoza for 5 months and have developed both a yeast and bacterial infection in my urine (Strep B). I took antibiotics for the urine ...
4 answers • 21 Sep 2011
I was taken off vitorin and sertraline but these meds were not the problem. A urinalysis showed bacteria in my urine and took bactrim the the rash, ...
1 answer • 2 Oct 2011
It,s on my legs and arms. It as got worse and I been traeated and nothing works.
1 answer • 5 Jan 2012